International Journal of Trichology

CASE REPORT
Year
: 2019  |  Volume : 11  |  Issue : 6  |  Page : 236--237

Diffuse alopecia areata associated with weight-loss pills


Sonia Chavez-Alvarez1, AL Villarreal-Alfaro-Lopez2, Osvaldo Vazquez-Martinez1, Alejandra Villarreal-Martinez1 
1 Skingroup, Private Dermatology Practice, San Pedro Garza Garcia, Nuevo Leon, Mexico
2 General practitioner, San Pedro Garza Garcia, Nuevo Leon, Mexico

Correspondence Address:
Dr. Sonia Chavez-Alvarez
Rio Tamazunchale 417, Colonia Del Valle 66220, San Pedro Garza García, Nuevo León
Mexico

Alopecia associated with ingestion of amphetamines has been reported occasionally. These drugs may act as a triggering factor to develop diffuse alopecia. We present a case of alopecia areata possibly linked to the ingestion of amphetamines. This case may provide evidence that amphetamines can also be a cause of alopecia areata in susceptible individuals. We intend to awaken an interest in the medication history of patients presenting with sudden diffuse alopecia areata.


How to cite this article:
Chavez-Alvarez S, Villarreal-Alfaro-Lopez A L, Vazquez-Martinez O, Villarreal-Martinez A. Diffuse alopecia areata associated with weight-loss pills.Int J Trichol 2019;11:236-237


How to cite this URL:
Chavez-Alvarez S, Villarreal-Alfaro-Lopez A L, Vazquez-Martinez O, Villarreal-Martinez A. Diffuse alopecia areata associated with weight-loss pills. Int J Trichol [serial online] 2019 [cited 2020 Feb 29 ];11:236-237
Available from: http://www.ijtrichology.com/article.asp?issn=0974-7753;year=2019;volume=11;issue=6;spage=236;epage=237;aulast=Chavez-Alvarez;type=0